Alert archive / Utah / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 8, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Jul 15, 2007, 9:21 PM MDT for Iron County, Utah. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2007, 9:21 PM MDT (03:21 UTC)
- Expired
- Jul 15, 2007, 9:45 PM MDT
- In force
- 24 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
County Iron County, UT
The radar
The Cedar City radar (KICX), 24 km from the middle of the area, began a volume at 03:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 3.4 hours before the alert went out and 298 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3529 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KSLC 160322 SVRSLC UTC021-160345- /O.NEW.KSLC.SV.W.0008.070716T0321Z-070716T0345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 921 PM MDT SUN JUL 15 2007 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL IRON COUNTY IN UTAH... THIS INCLUDES THE COMMUNITY OF CEDAR CITY... * UNTIL 945 PM MDT * AT 915 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CEDAR CITY...AND MOVING NORTH AT 10 MPH. THIS WILL AFFECT INTERSTATE 15. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL CENTRAL IRON COUNTY AT 940 PM MDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. DAMAGING WINDS IN EXCESS OF 60 MILES AN HOUR ARE EXPECTED FROM THIS STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. LAT...LON 3764 11317 3762 11299 3780 11297 3782 11314 $$ TARDY
1 follow-up statement
000 WWUS55 KSLC 160346 SVSSLC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 946 PM MDT SUN JUL 15 2007 UTC021-160356- /O.EXP.KSLC.SV.W.0008.000000T0000Z-070716T0345Z/ IRON UT- 946 PM MDT SUN JUL 15 2007 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL IRON COUNTY EXPIRED AT 945 PM MDT... THE STORM HAS WEAKENED AND IS NO LONGER SEVERE. THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. GUSTY WIND TO 40 MPH WILL CONTINUE IN CEDAR CITY THROUGH 10 PM. LAT...LON 3764 11317 3762 11299 3780 11297 3782 11314 $$ TARDY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 8:50 PM MDT, 31 minutes earlier.
Area forecast discussion, Jul 15, 8:50 PM MDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 850 PM MDT SUN JUL 15 2007 .SYNOPSIS...HIGH PRESSURE ALOFT OVER UTAH WILL SLOWLY SHIFT EAST THROUGH THE EARLY PART OF THE WEEK. MOISTURE WILL CONTINUE TO INCREASE OVER THE AREA MONDAY AND TUESDAY BEFORE DRIER AIR PUSHES INTO WESTERN UTAH ON WEDNESDAY. && .DISCUSSION...UPPER RIDGE HAS SHIFTED ITS CENTER OVER EASTERN UTAH. LESS CONVECTION FOR EAST CENTRAL UTAH TODAY BUT THUNDERSTORMS THAT DID FORM PRODUCED GUSTY WINDS FOR THE 3RD STRAIGHT DAY AT PRICE. HIGHER PRECIPITABLE WATER SURGE ADVERTISED WELL BY MODELS HAS SPREAD JUST BEHIND THE RIDGE AXIS AND COVERS WESTERN UTAH WITH 0.75 TO 1.00 INCH VALUES. CONVECTION INCREASED ACROSS THE NEVADA BORDER EARLIER TODAY AND ACROSS SOUTHERN UTAH FROM KANAB TO ZION PARK AND CEDAR CITY. ISOLATED CELLS CONTINUE IN SOUTHWEST UTAH THIS HOUR AND LOCALLY HEAVY RAIN OCCURRED SOUTHEAST OF ZION PARK...AND BRIEFLY OVER THE PARK. ACROSS WEST CENTRAL UTAH AND THE SOUTHERN WASATCH FRONT AND SALT FLATS ISOLATED THUNDERSTORMS CONTINUE THIS HOUR WITH ABUNDANT MID LEVEL CLOUDS IN THE LEADING MOISTURE SURGE. FOR THE SALT LAKE AND TOOELE VALLEYS A LAKE BREEZE MOVED THROUGH AT 3 PM AND TEMPERATURE PEAKED AT 105F AT 5 PM. A BROKEN LINE OF WEAK THUNDERSTORMS FORMED 5 TO 7 PM ACROSS THE SALT LAKE VALLEY WITH ONLY LIGHT RAIN BUT A FEW CLOUD TO GROUND LIGHTNING STRIKES AND ERRATIC WIND GUSTS OF 35-45 MPH. CELL OVER THE LAKE PRODUCED A VIVID OUTFLOW AND GUSTS 65 MPH AT HAT ISLAND. 00Z NAM-WRF DEPICTS A VORT MAX RIGHT OVER THE GSL AND ANOTHER NEAR WENDOVER. THIS CONSISTENT WITH WATER VAPOR. MORE NOTABLE SHORT WAVE LOBE IS MOVING INTO CENTRAL NEVADA AND WILL CONTINUE TO AFFECT NORTHWEST UTAH THIS EVENING WITH WEAK LIFT ON THE MARGINAL INSTABILITY AND MOISTURE SURGE IN PLACE. MINIMAL ACTIVITY TONIGHT AFTER MIDNIGHT WITH MAIN WAVE LIFTING TO OUR NORTHWEST. LOTS OF MID CLOUD AND HOT AIR MASS WILL MAKE FOR ANOTHER WARM NIGHT. UPPER RIDGE SHIFTS SLIGHTLY EAST ON MONDAY AND INCREASED MOISTURE CONTINUES TO SPREAD ACROSS UTAH. SCATTERED CONVECTION WILL DEVELOP BY MIDDAY AND BECOME NUMEROUS BY AFTERNOON... AFFECTING VALLEYS AND DESERTS AS WELL WITH WEAK SYNOPTIC LIFT IN MEAN SOUTHWEST FLOW. AIR MASS REMAINS HOT WITH 18-19C OVER MOST OF UTAH. SOUTHERLY FLOW AND VORT LOBE MONDAY NIGHT COULD CONTINUE NIGHT-TIME CONVECTION ACROSS WESTERN UTAH WELL INTO THE NIGHT. ON TUESDAY THE MAIN PRECIPITABLE WATER PLUME OF 0.90 TO 1.1 INCH COVERS THE REGION AND RESULTS IN CAPE OF 500 TO 1500 J/KG. SOUTHWEST FLOW INCREASES SLIGHTLY AND CONVECTION SHOULD BE WIDESPREAD AND LOCALLY STRONG. DRIER SOUTHWEST FLOW PROGGED TO PUSH INTO WESTERN UTAH ON WEDNESDAY...BUT SUFFICIENT MOISTURE LINGERS OVER EASTERN UTAH. THIS SETS UP A BATTLE FOR THE REST OF THE WEEK WITH MOISTURE EVENTUALLY PUSHING BACK WESTWARD. MEAN SOUTHWEST FLOW PREVAILS AND A HOT AIR MASS OF 18-20C WITH THREATEN MORE RECORDS. && .AVIATION...ERRATIC WINDS SHOULD SETTLE INTO DRAINAGE SOUTHEAST WITH WEAK CONVECTION DRIFTING ACROSS THE AREA. 10 PERCENT CHANCE OF LIGHTNING NEAR THE TERMINAL AND WIND GUSTS OVER 25 MPH THROUGH 06Z. && .FIRE WEATHER...THUNDERSTORMS IN THE NORTHWEST PART OF UTAH PRODUCED LIGHTNING FROM THE NEVADA BORDER INTO THE SALT LAKE VALLEY. THESE STORMS WERE WEAK (REFLECTIVITY) AND WITH HUMIDITIES NEAR 10 PERCENT THEY ONLY PRODUCED LIGHT RAIN. ANOTHER FIRE START OCCURRED IN THE GROUSE CREEK REGION. CELLS OVER EASTERN UTAH WERE WEAKER THAN PAST DAYS BUT STILL WIDELY SCATTERED LIGHTNING IN THE UINTA AND WASATCH PLATEAU TODAY AND IT PRODUCED 30-40 MPH GUSTS AND ISOLATED STRONGER OUTFLOWS NEAR THE MATHIS COMPLEX. 0.05 TO 0.10 INCHES HIT A COUPLE GAGES. CONVECTION IN SOUTHWEST AND SOUTH CENTRAL UTAH WAS STRONGEST AND MOST PERSISTENT WITH WETTING RAINS...BUT OUTFLOWS PRODUCED SOUTHERLY WIND GUSTS AND LIGHTNING ALONG AND WEST OF I-15 NEAR CEDAR CITY. WEAK CONVECTION IN WEST CENTRAL UTAH IS PRODUCING ISOLATED LIGHTNING AS WELL. DEWPOINTS HAVE INCREASED ACROSS WESTERN UTAH SO HUMIDITY WAS SLIGHTLY HIGHER BUT STILL LOW...NEAR 10 PERCENT. COVERAGE OF THUNDERSTORMS WILL INCREASE ON MONDAY WITH STRONGER STORMS FOR MUCH OF THE AREA...ESPECIALLY WESTERN UTAH. THIS BRINGS A THREAT FOR SIGNIFICANT LIGHTNING AND GUSTY WINDS WITH AREAS OF WETTING RAIN. THUNDERSTORMS COULD CONTINUE INTO MONDAY NIGHT FOR WESTERN UTAH. COVERAGE AND INTENSITY INCREASES AGAIN ON TUESDAY. DRIER AIR AND SOUTHWEST FLOW FOR WEDNESDAY AND THURSDAY WILL DECREASE THUNDERSTORMS FOR THE WEST BUT LOWER HUMIDITY AND INCREASE DIURNAL WIND GUSTS. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && TARDY FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Nearby
Severe Thunderstorm Warnings in Utah, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.